MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D160902
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial tachycardia (at) ablation procedure with an unknown octaray catheter and experienced a vessel perforation which required a surgical intervention and a prolonged hospitalization.It was reported that a patient from the previous week had presented in accident & emergency (a&e) yesterday with complication of an ischemic leg from the access site.Angiography was performed and showed a flap at the common artery, upwards going into the iliac.The procedure was an atrial tachy and arterial access was gained with ultra sound and 8f short sheath, an octaray introduced with no complications or difficulty to map the aortic root.An angio seal was placed to close and no bleeding at the site post procedure.The physician¿s opinion on the cause of this adverse event was that it was probably procedure related as the octaray was passed up the femoral artery to map ao root.The patient fully recovered (no residual effects).The patient required extended hospitalization because of the adverse event as the patient was admitted on the (b)(6) 2023 and discharged (b)(6).The patient needed vascular surgery to correct iliac dissection flap.Relevant tests/laboratory data-ct groin, flap found 6cm, right iliac artery extending to the common femoral artery terminal at the bifurcation.Other relevant history: prev cti ablation 2018, previous cryo redo 2021.A non-bwi sheath was used.This event will be conservatively reported as the octaray cannot be dissociated as a contributor to the adverse event because according to the physician¿s opinion, it was probably procedure related and then mentioned the octaray passed through.
 
Additional Manufacturer Narrative
During an internal review of the reported event on 31-may-2023, it has been determined that the femoral artery injury (vessel perforation) is associated with a sheath due to risk of the sheath having direct contact with the vasculature tissue during femoral vein/artery access.The sheath provides catheters path guidance and a barrier preventing direct contact with the artery/vein or other vascular tissue.The reporter has stated the sheath is not a bwi product.Therefore, the octaray is considered a concomitant product as it was utilized prior to discovery of the injury.As such, the h 6.Medical device problem code has been updated.This event will no longer be considered mdr reportable against any biosense webster inc.Devices.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OCTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16415414
Report Number2029046-2023-00342
Device Sequence Number5632515
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public10846835021110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD160902
Device Catalogue NumberUNK_OCTARAY NAV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK NON-BWI 8F SHORT SHEATH.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight68 KG